Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I really do think there's a link between accutane and depression. As if... for some reason... our acne/pimples are due to our cognition. Perhaps maybe our thoughts or extreme forms of happiness, sadness, guilt, etc. are at fault for being the cause of acne. This idea is a stretch, but i've been thinking a lot lately. I personally know that when i know i'm sad or depressed i try to put that in my subconscious state of mind and act like nothing's wrong.

So all in all, i think our state of mind, or thoughts is the driving force behind acne.

I want to know your opinions of my idea.

Share this post


Link to post
Share on other sites

Completely disagree.

While certain factors, such as stress, can release hormones that can affect our acne, I do not think that our "thoughts" are the main factor behind acne.

I am a pretty balanced person, not exuberantly happy nor depressed, yet I've had acne since I was 11.

Share this post


Link to post
Share on other sites

Scientific, non-biased research has shown that speculations about accutane and depression are nothing more than speculations. The conclusions were that even if there is a link between accutane and depression, it is very weak and that there are many other factors which are much more important in the development of depression.

It's basically due to media chasing for a story and people choosing to believe it.

Also, acne hasn't been liked to any "state of mind".

Share this post


Link to post
Share on other sites

Being self-conscious may cause you to feel depressed no matter what the reason. I'm a 50 year old who took Accutane when it was first introduced in 1982. It was a godsend, and I was extremely happy with the results. I graduated college in 1981 and I believe acne interfered with my job interviews and career path. Accutane solved my acne problem, and currently I am in excellent health and do not need any prescription meds. I believe the class action lawyers were greedy and jumped on Accutane unfairly.

Share this post


Link to post
Share on other sites
Helios can you give me the links to the non-biased research that you're talking about?

Hey

I can't give you a link, to access the article you will probably have to use scientific article databases, which are not free :( However, you might access the article at your university. A good review is this one "Depression and Suicidal Behavior in Acne Patients Treated With Isotretinoin: A Systematic Review by Ann L. Marqueling BA and Lee T. Zane MD"

From your previous posts I see that you have quite a negative attitude towards accutane, let me just tell you this: I was quite scared of accutane myself mainly due to all the horrible stories that can be read in the media, this forum and so on. However, I am studying pharmacology and I have access to scientific databases. Thus, I can get, read, understand and judge various research papers. And needless to say I did a lot of reading before I took my first pill. Yes, accutane has side effects and, yes, rarely some of them can be permanent. However, the side effects and their incidence is well known, it's safety profile is well established, appropriate safety measures are taken to prevent even these side effects that are not well proven to be linked to accutane (depression, suicide, for example) and accutane is safe to use under medical supervision.

I am sorry that you have experienced various problems some of which might be linked to accutane, some of which probably have nothing to do with accutane. Feel free to talk about your experience, however, stop spreading this accutane anxiety. You do not know whether accutane has anything to with what you are experiencing (and frankly without a medical or scientific degree you cannot judge the possibility either). You might be predisposed to various things even without knowing it yourself. So if you truly believe that accutane caused your ingrown toe nails, you can say it, but do not forget to mention that most of the accutane users do not experience this and that this might be caused by something else and that your accutane link is just speculation. If you really believe that you have experienced an undocumented (or incorrectly documented) side effect, there are official ways for you to report this (ask your doctor) so that it goes into statistics and so that government is aware of that.

Also, do not use newspaper stories as your research. If you want to back something up, find proper research papers and have someone explain them to you.

Few things from your previous posts (didn't have time to look over all of them):

1.It is incorrect to reffer to accutane as a chemotherapy agent. I know that wikipedia says that, but it is a systemic retinoid that affects epithelial differentation. It is used for some skin cancers (basal cell carcinoma, for example) due to it's effect on the skin, though.

2.Roche stopped selling accutane only in the States and it was done because of the small market share due to competition of generic drugs. You had mentioned lawsuits, but they were just an extra hassle not a cause for quitting.

Anyway, I hope that your problems will disappear and that you will be completely fine soon.

Edited by Helios

Share this post


Link to post
Share on other sites
Completely disagree.

While certain factors, such as stress, can release hormones that can affect our acne, I do not think that our "thoughts" are the main factor behind acne.

I am a pretty balanced person, not exuberantly happy nor depressed, yet I've had acne since I was 11.

DITTO!!! I also, am a pretty balanced person and have had moderate/severe acne for 30 years. I actually feel better about myself since starting accutane than I have for years.......................

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×